What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 27, 5:08 AM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 27, 5:08 AM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
608 AM CDT Wed Oct 27 2021
.AVIATION...
Patchy MVFR cigs to continue ahead of a cold front and associated
tstms presently ongoing across N TX and ern OK. Line of storms to
move into the area right at the start of the pd, continuing ewd
across our region through 00Z Thursday, with some very strong
winds and low flight categories possible invof convection.
Although more uncertain, a secondary line of storms may develop
shortly behind the first, which would primarily impact our S AR
terminals. Improvement to VFR conditions will begin from w to e
around 18Z and conclude prior to 06Z tonight. Otherwise, gusty
sely winds ahead of the front will become wly to nwly after
fropa. /12/
&&
.PREV DISCUSSION... /issued 325 AM CDT Wed Oct 27 2021/
SHORT TERM.../Today through Thursday/
Potent longwave trof movg into the Plains this morning already
fueling a line of strong to severe storms roughly along the I-35
corridor of OK/TX. This line of storms, according to the latest
model guidance, will arrive at our wrn edge right around sunrise.
Very strong deep-layer and low-level wind shear will intersect
with a moist and at least moderately unstable airmass present
across the srn half of the region. As such, see no reason why this
line of storms won't continue its ewd march with the threat for
wind damage and isold tornadoes firmly taking shape during daytime
heating along the associated dryline/Pacific front. Shortly on the
heels of the dryline/Pac front, the main cold push along a
secondary push of energy around the base of the upper low will tap
into lingering weak instability across the nrn half of the
region, resulting in perhaps another line of convection later this
morning. There does appear to be a non-zero threat for these
storms to also reach severe limits, with damaging winds/isold
tornadoes the primary concerns.
Convection should be e of the region by the middle part of the
evening. Some additional shwrs in wrap-around moisture along the
swrn flank of the upper low will be possible, mainly n of I-20
through the overnight and morning hours of Thursday. However, the
bigger story for Thursday will be the gradient winds. Latest model
guidance pins portions of our region with sustained winds in the
25-30 mph range with gusts of around 40 mph. Fully expect wind
headlines to be needed, but will defer those to later shifts to
decide exactly what headline will be needed and to allow for the
severe threat to remain the primary story for this cycle. Strong
CAA will bring below normal max temps in the 60s at most sites
for Thursday. /12/
LONG TERM.../Thursday Night through Tuesday Night/
A very active weather pattern in the short-term will transition into
much quieter weather for this long-term forecast period. Behind the
front, the region will remain under NW flow for some time, allowing
for both afternoon highs and overnight lows to remain well below
average. However, look for the 500mb flow to finally take a more
zonal shift to start the next workweek. This will allow for
temperatures to begin warming, albeit only back up to a seasonal
feel. The most notable item in the long term will be the winds
through Saturday. The pressure gradient behind the front will remain
incredibly tight for some time, allowing for very strong winds
across the region. Wind headlines will likely be needed into the
weekend, with the extended of the headlines to follow in subsequent
forecasts.
/44/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 56 67 52 / 100 10 10 0
MLU 78 55 65 52 / 100 40 20 10
DEQ 73 51 62 47 / 100 30 30 0
TXK 75 55 64 51 / 100 20 20 0
ELD 73 52 61 48 / 100 40 20 10
TYR 78 56 70 51 / 100 20 0 0
GGG 78 54 69 50 / 100 10 0 0
LFK 80 55 74 51 / 100 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
12/44
Hazardous weather outlook, Oct 27, 2:56 AM CST, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
356 AM CDT Wed Oct 27 2021
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-280900-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
356 AM CDT Wed Oct 27 2021
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
Strong to severe thunderstorms will be possible areawide today,
as a strong cold front moves east across the region. The threat
looks to begin as early as daybreak in our western zones of east
Texas, with the greatest chance of severe weather along and south
of the I-20 corridor. The primary threats associated with this
line look to be damaging winds, and an isolated tornado or two
cannot be ruled out. After the threat diminishes Wednesday evening
as the cold front departs to the east, gusty west/northwest winds
can be expected overnight and into the day Thursday, with some
gusts reaching as high as 40 mph.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Strong gusty winds will remain possible under a tight pressure
gradient through Saturday. Wind headlines will likely be issued in
the wake of the severe weather today. At times, winds my be
sustained over 20mph, with gusts over 40mph possible.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators and storm spotters may be needed throughout the day
Wednesday.
44
In the hours before
Special weather statement, Oct 27, 6:19 AM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
719 AM CDT Wed Oct 27 2021
TXZ124-136-149-271245-
Cherokee TX-Smith TX-Wood TX-
719 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Smith, Wood and
northwestern Cherokee Counties through 745 AM CDT...
At 717 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Golden to near Brownsboro to 7 miles north
of Palestine to 12 miles southwest of Elkhart. Movement was east at
20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tyler, Jacksonville, Whitehouse, Mineola, Winnsboro, Lindale,
Bullard, Quitman, Hawkins, Berryville, Pleasant Grove, Hainesville,
Golden, Mount Selman, Hoard, Mixon, Reese, Maydelle, Forest Hill and
Noonday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3296 9516 3230 9515 3181 9521 3163 9528
3168 9529 3176 9540 3182 9540 3185 9544
3193 9542 3199 9545 3205 9542 3215 9548
3218 9546 3223 9549 3230 9545 3236 9545
3248 9559 3269 9559 3272 9564 3296 9567
TIME...MOT...LOC 1217Z 277DEG 17KT 3265 9559 3233 9558 3186 9563 3153
9575
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Oct 27, 7:38 AM CST, 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
838 AM CDT Wed Oct 27 2021
TXZ149-152-165-166-271430-
Cherokee TX-Angelina TX-Nacogdoches TX-San Augustine TX-
838 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of central Nacogdoches,
Angelina, southwestern San Augustine and southeastern Cherokee
Counties through 930 AM CDT...
At 837 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Morrill to near Hudson to near
Chester. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lufkin, Nacogdoches, Diboll, Hudson, Huntington, Alto, Wells,
Morrill, Melrose, Woden, Pollok, Etoile, Forest, Douglass, Burke,
Zavalla, Broaddus, Shawnee, Clawson and Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
A Tornado Watch remains in effect until 400 PM CDT for Deep East
Texas.
&&
LAT...LON 3110 9465 3109 9467 3113 9482 3115 9485
3132 9490 3134 9496 3138 9495 3144 9500
3147 9510 3152 9510 3159 9517 3158 9526
3164 9528 3170 9461 3131 9414 3111 9407
3103 9447
TIME...MOT...LOC 1337Z 271DEG 26KT 3162 9519 3133 9484 3093 9470
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
16